Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2001, 10:18 AM CDT for Pettis County, Missouri. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 3, 2001, 10:18 AM CDT (15:18 UTC)
- Expired
- Apr 3, 2001, 11:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 81 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:29 AM CDT | Hail 1.25 | La Monte, MO | |
| Apr 3, 11:15 AM CDT | Hail 1 | Green Ridge, MO | |
| Apr 3, 11:22 AM CDT | Hail 2 | Green Ridge, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
356 WUUS53 KEAX 031517 SVRMCI MOC159-031615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1018 AM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PETTIS COUNTY IN CENTRAL MISSOURI THIS INCLUDES THE CITY OF SEDALIA * UNTIL 1115 AM CDT * AT 1018 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GREEN RIDGE...OR ABOUT 16 MILES SOUTHWEST OF SEDALIA...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN RIDGE AT 1025 AM CDT LA MONTE AT 1030 AM CDT DRESDEN AT 1035 AM CDT SEDALIA AT 1045 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3888 9348 3852 9349 3857 9311 3894 9312 BUNTING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:15 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Apr 3, 4:15 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 AM CDT TUE APR 3 2001 PCPN CHCS AND TEMPS WILL BE A CHALLENGE THRU SAT. CWA WILL RMN ON N SIDE OF SFC WRMFNT TDY AND MOST OF TMRW. UPR FLOW PROGD TO BACK ACRS OVR CNTRL US NEXT 48 HRS AND ALLOW FOR UPR RDG TO FORM OVR CWA. ILL DEFINED WK SHORTWVS EXPCD TO MOV THRU SWLY UPR FLOW. TIMING WILL BE DFCLT AT BEST. MODEL POPS REFLECT THIS WITH CHC POPS THRU THU. WILL NOT DEVIATE MUCH FM CURRENT FCST OF MID RANGE CHC POPS. WRMFNT CURRENTLY EXTDS FM SFC LOW OVR SE CRNR CO EWD ALG KS/OK BDR AND INTO SW MO. CNVTN HAS DCRSD QUITE A BIT DURG THE PAST CPL OF HRS. HWVR...H8 BNDRY OVR SRN CWA AND ISENTROPIC LIFT ON 300K SFC WILL PROVIDE THE FUEL TO MAINTAIN LIFT/MRGNL INSTBY AS VORT LOBE APCHS FM WRN KS. MORE STBL AMS OVR NRN MO WILL LIMIT TSTM DVLPMT SO HV PULLED THEM FM THE FCST. NEB/N CNTRL KS CNVTN TIED TO SHRTWV ROLLING EWD THRU WRN SD/NEB. STLT TREND SHOWS CLD TOPS WRMG OVR NEB BUT NEW CELLS POPPING UP OVR N CNTRL KS. MODELS WKN THIS ACTVTY AS IT MOVS INTO NW MO THIS MRNG. MODELS ALSO SUG SOME BINOVC COULD FORM OVR SWRN CWA LT MRNG/ERY AFTN. THIS WOULD ALLOW AMS TO DSTBLZ AND SET THE STAGE FOR PSBL LT AFTN/ERY EVE STG TSTM DVLPMT IN RGN OF BTR LLVL MSTR CNVGNC. WOULD NOT BE SURPRISED IF ELEVATED ISOLD SVR STORMS FORM OVR THIS AREA. FAVOR COOLER MAV TEMPS IN THE NE...OTRW WILL TREND TWDS MOS GUID. WED SHUD BE A BIT WRMR OVR SWRN CWA AS WRMFNT BGNS TO BULGE NWD THRU KS. LTLCG IN TEMPS ACRS NE CNTYS BUT MAX TEMPS COULD BUST IN SWRN CWA IF WRMFNT DOESNT MOV THRU AS CURRENTLY FCST. THINK WED EVE HAS BTR CHC FOR MORE ACTV...READ PSBL SVR...TSTMS ALG/N OF WRMFNT. CWA SHUD BE IN WRM SECTOR ON THU/FRI SO HV WMRD TEMPS ACCORDINGLY INTO THE 70S. IF AVN IS CORRECT...FRI COULD BE VERY ACTV SVR WX DAY FOR AT LEAST WRN CWA. POTENT STORM SYS PROGD TO EJECT NE THRU CNTRL PLAINS WITH SGFNT UgPR LVL DYNAMCIS. MSTR/INSTBY WILL ALREADY BE IN PLACE SO ALL 3 KEY INGREDIANTS WILL BE PRESENT FOR PTNL SVR WX OUTBREAK. .EAX...NONE. JULY
In the hours before
Local storm report, Apr 3, 8:42 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
742 AM CST TUE APR 03 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 AM BLUE SPGS MO .75 INCH HAIL
04/03/01 JACKSON AT BURR OAK WOODS
CONSERVATION AREA.
REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Apr 3, 8:44 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 AM CST TUE APR 03 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 AM OVERLAND PARK KS .75 INCH HAIL
04/03/01 JOHNSON I-35 AND ANTIOCH.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 3, 9:09 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 AM CST TUE APR 03 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 AM INDEPENDENCE MO .88 INCH HAIL
04/03/01 JACKSON AT BLUE RIDGE MALL.
REPORTED BY FIRE AND
RESCdUE.Local storm report, Apr 3, 9:22 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 AM CST TUE APR 03 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 AM OLATHE KS 1 INCH HAIL
04/03/01 JOHNSON 127TH AND MURLEIN .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 3, 9:28 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 AM CST TUE APR 03 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 AM LENEXA KS .88 INCH HAIL
04/03/01 JOHNSON AT 119TH AND PFLUMM.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0725 AM RAYMORE MO .75 INCH HAIL
04/03/01 CASS REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Apr 3, 9:57 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
857 AM CST TUE APR 03 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0856 AM 8 S WARRENSBURG MO 1 INCH HAIL
04/03/01 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:57 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 63 min |
| Apr 3, 8:31 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 44 min |
| Apr 3, 8:31 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 44 min |
| Apr 3, 9:33 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 42 min |
| Apr 3, 9:48 AM CDT | Flash Flood Warning | EAX | Jackson | 4 hr |
| Apr 3, 10:30 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 45 min |
| Apr 3, 11:06 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 39 min |
| Apr 3, 11:12 AM CDT | Severe Thunderstorm Warning | EAX | Pettis | 63 min |
| Apr 3, 11:19 AM CDT | Flash Flood Warning | EAX | Pettis | 3 hr |
| Apr 3, 5:39 PM CDT | Flash Flood Warning | EAX | Johnson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.